Alert archive / Arizona / Special Weather Statements in 2012
Special Weather Statement, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this special weather statement at Aug 7, 2012, 1:48 PM MST. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2012, 1:48 PM MST (20:48 UTC)
- Expired
- Aug 7, 2012, 2:30 PM MST
- In force
- 42 min
- Issued by
- NWS Flagstaff, AZ
The radar
The Flagstaff radar (KFSX), 27 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1871 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
030 WWUS85 KFGZ 072048 SPSFGZ SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 148 PM MST TUE AUG 7 2012 AZZ016-018-072130- GILA AZ-COCONINO AZ- 148 PM MST TUE AUG 7 2012 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME NORTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA EXTREME SOUTHEASTERN COCONINO COUNTY IN NORTH CENTRAL ARIZONA UNTIL 230 PM MST AT 142 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A NEARLY STATIONARY THUNDERSTORM WITH HEAVY RAINFALL NEAR TONTO VILLAGE. LOCATIONS IMPACTED INCLUDE... KOHLS RANCH... TONTO VILLAGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE ADVISORY AREA...BE PREPARED FOR RISES ON AREA WASHES AND STREAM FEEDING INTO TONTO CREEK. IN ADDITION...VERY HEAVY RAINFALL MAY CAUSE TEMPORARY FLOODING ACROSS LOW WATER CROSSING AND PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING ON HIGHWAYS AND SLIDE OUTS ON MUD AND GRAVEL ROADS. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR AN ALL METAL VEHICLE. && LAT...LON 3430 11109 3432 11120 3438 11118 3438 11110 TIME...MOT...LOC 2045Z 002DEG 1KT 3433 11114 $$ TC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 7, 9:27 AM MST, 4 hours 21 minutes earlier.
Area forecast discussion, Aug 7, 9:27 AM MST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 927 AM MST TUE AUG 7 2012 .SYNOPSIS...HIGH PRESSURE WILL REMAIN CENTERED OVER NORTHERN ARIZONA THROUGH THE REMAINDER OF THE WEEK. THIS WILL BRING SLIGHTLY DRIER AIR TO THE REGION...RESULTING IN A WARMING TREND AND A DECREASE IN SHOWER AND THUNDERSTORM ACTIVITY. && .DISCUSSION...THE HIGH PRESSURE CENTER OVER THE SOUTHWEST HAS SHIFTED SLIGHTLY WESTWARD TODAY TO A POSITION OVER NORTHEASTERN AZ...BRINGING WITH IT A SLIGHTLY DRIER AND MORE STABLE AIR MASS. THERE WILL STILL BE ENOUGH MOISTURE TRAPPED IN THE REGION FOR ISOLATED TO SCATTERED CONVECTION TODAY...WITH A SLIGHT DOWNTREND IN ACTIVITY SINCE YESTERDAY. STORMS WILL STILL CARRY A THREAT OF LOCALLY HEAVY RAIN DUE TO VERY SLOW MOVEMENT. FOR THE NEXT SEVERAL DAYS...THE RIDGE IS EXPECTED TO POSITION OVER NORTHERN AZ AND BRING FURTHER ADVECTION OF DRY AIR FROM THE NORTHEAST...AS WELL AS A RELATIVELY STABLE VERTICAL TEMPERATURE PROFILE. THIS WILL RESULT IN BELOW NORMAL SHOWER AND THUNDERSTORM ACTIVITY THROUGH THE WEEKEND. TEMPERATURES WILL BE QUITE WARM THIS WEEK...WITH TEMPERATURES APPROACHING WITHIN A FEW DEGREES OF EXCESSIVE HEAT WARNING CRITERIA IN THE VALLEYS OF YAVAPAI AND NORTHERN GILA COUNTIES. THE HIGH POSITION MAY MOVE BACK EASTWARD EARLY NEXT WEEK...WHICH WILL ALLOW MOISTURE TO MOVE BACK INTO THE AREA. && .AVIATION...FOR THE 18Z PACKAGE...SCT SHRA/TSRA DEVELOPING 17-18Z AND CONTINUING THROUGH 03Z. HEAVY RAIN WITH BRIEF MVFR CONDITIONS WILL BE POSSIBLE WITH THE STRONGER STORMS. STORMS WILL FAVOR THE HIGHER TERRAIN. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........DJO AVIATION.......MCS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 7, 6:20 AM MST, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 620 AM MST TUE AUG 7 2012 AZZ004>018-037>040-080700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 620 AM MST TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP BY LATE MORNING OVER HIGHER TERRAIN. MOST STORM ACTIVITY WILL BE ALONG OR SOUTHWEST OF A LINE FROM THE GRAND CANYON TO SHOW LOW...WITH SLOW MOVEMENT. STORMS TODAY WILL GENERALLY BE WEAK AND SHORT-LIVED...WITH ISOLATED POCKETS OF BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A DRYING AND WARMING TREND WILL PERSIST DURING THIS PERIOD...WITH VERY LITTLE THREAT FOR STRONG STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 7, 1:48 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 148 PM MST TUE AUG 7 2012 AZZ016-018-072130- GILA AZ-COCONINO AZ- 148 PM MST TUE AUG 7 2012 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME NORTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA EXTREME SOUTHEASTERN COCONINO COUNTY IN NORTH CENTRAL ARIZONA UNTIL 230 PM MST AT 142 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A NEARLY STATIONARY THUNDERSTORM WITH HEAVY RAINFALL NEAR TONTO VILLAGE. LOCATIONS IMPACTED INCLUDE... KOHLS RANCH... TONTO VILLAGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE ADVISORY AREA...BE PREPARED FOR RISES ON AREA WASHES AND STREAM FEEDING INTO TONTO CREEK. IN ADDITION...VERY HEAVY RAINFALL MAY CAUSE TEMPORARY FLOODING ACROSS LOW WATER CROSSING AND PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING ON HIGHWAYS AND SLIDE OUTS ON MUD AND GRAVEL ROADS. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR AN ALL METAL VEHICLE. && LAT...LON 3430 11109 3432 11120 3438 11118 3438 11110 TIME...MOT...LOC 2045Z 002DEG 1KT 3433 11114 TC
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 5:45 PM MST | Special Weather Statement | FGZ | 45 min | |
| Aug 7, 12:52 PM MST | Areal Flood Advisory | FGZ | Coconino | 64 min |
| Aug 7, 2:21 PM MST | Areal Flood Advisory | FGZ | Gila | 84 min |
Nearby
Special Weather Statements in Arizona, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.